MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-120-120-P6
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified one other similar incident reported from this lot.Based on the review of similar incident there is no indication of a lot specific product quality issue.The investigation was unable to determine a conclusive cause for the reported mechanical issues that resulted in the failure to deploy.It may be possible that the distal sheath of the delivery system was entrapped or bent in the anatomy possibly due to the iliac artery calcification and tortuosity such that the ratchet was unable to properly engage the stent resulting in difficulty advancing the thumbslide and deployment difficulty; however, without having the devices to examine, this could not be confirmed.Based on the information reviewed, there is no indication of a product quality issue with respect to design, manufacture or labeling of the device.Na.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a percutaneous intervention was performed on the superficial femoral artery (sfa), with heavy calcification and 100% stenosed, concentric lesion.Access was obtained from the contralateral approach.Following pre-dilatation, a 6.0x120mm supera stent delivery system (sds) advanced to the lesion for implantation.During deployment, the stent partially deployed, approximately 2 centimeters, when the thumb slide was unable to slide/move anymore.The stent was unable to deploy any further.The stent was not deployed and device removed without issue.Per physician, the issue with the 6.0x120 supera device was possibly due to the iliac artery calcification and tortuosity.It was determined that stent deployment from the contralateral approach was too difficult so another access site, on the ipsilateral side was made.Another supera stent, a 6.0x80mm stent, was implanted without further issues reported.Residual stenosis was at 10%.There was no adverse patient effect and there was no clinically significant delay.No additional information was provided regarding this issue.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11038203
Report Number2024168-2020-10696
Device Sequence Number16405874
Product Code NIP
UDI-Device Identifier08717648211836
UDI-Public08717648211836
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberS-60-120-120-P6
Device Catalogue NumberS-60-120-120-P6
Device Lot Number9061961
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2020
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1